MAUDE Adverse Event Report: COOK INC AMPLATZ EXTRA-STIFF SUPPORT HEPARIN COATED WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC AMPLATZ EXTRA-STIFF SUPPORT HEPARIN COATED WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Catalog Number THSF-35-260-AES-SGH-BH
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) number = pre-amendment.Procode: dqx.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was initially reported, the amplatz extra-stiff support heparin coated wire guide had an "abnormal shape" with an intended treatment for an aortic valve stenosis during a transcatheter aortic valve implantation (tavi) procedure.The physician used another wire guide to complete the procedure.Upon receiving the complaint device at the manufacturing facility, it was noted during investigation that the safety wire was broken from the distal weld.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation: evaluation: a review of the complaint history, device history record, documentation, drawing, manufactures instructions, quality control, specifications, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that the mandril was protruding 1.2cm from the distal tip.However, the distal weld ball was intact, and no other damage was noted on the wire.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record revealed two nonconforming events which could contribute to this failure mode.These nonconformances were for flexibility incorrect and relaxation incorrect.While these nonconformances were related to the reported failure mode, the affected units were scrapped and not replaced.It should also be noted there was one other reported complaint for wire guide elongation for this lot number: (pr244870).Investigation concluded the physician¿s shaping of the tip as a potential cause of tip elongation, therefore the failure mode occurred after the manipulation.Furthermore, a review of the manufactures instructions and quality control procedures was conducted, and no gaps were discovered.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could be traced to a transport and storage issue.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
AMPLATZ EXTRA-STIFF SUPPORT HEPARIN COATED WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8102140
Report Number1820334-2018-03487
Device Sequence Number1694044
Product Code DQX
UDI-Device Identifier00827002116740
UDI-Public(01)00827002116740(17)230725(10)9009107
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/25/2023
Device Catalogue NumberTHSF-35-260-AES-SGH-BH
Device Lot Number9009107
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2018
Initial Date Received by Manufacturer 11/08/2018
Supplement Date Received by Manufacturer01/07/2019
Initial Report FDA Received Date11/26/2018
Supplement Report FDA Received Date01/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1